Lake Huron, 2016

Marine Thunderstorm Wind in Lake Huron, May 12, 2016

May 12, 2016 · NWS DTX · 1 event in 1 county or zone

A thunderstorm in Lake Huron by Port Hope produced a wind gust of 38 knots.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm in Lake Huron by Port Hope produced a wind gust of 38 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 12, 6:07 PM EST, 3 minutes earlier.

Area forecast discussion, May 12, 6:07 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
707 PM EDT THU MAY 12 2016

.AVIATION...

Thunderstorms are past all terminals except for the DTW corridor at
issuance time. Behind the storms and supporting cold front there is
some ragged coverage of IFR/MVFR ceiling that is expected to only
last a few hours through mid evening. VFR will then develop and
persist in the slightly cooler and less moist post frontal air
moving in on light westerly wind. The character of this air will be
favorable for redevelopment of stratus/stratocu overnight and Friday
morning, especially after sunrise when surface heating agitates the
boundary layer. These clouds will mix steadily into VFR by noon and
hold in VFR through the rest of the day with the help of westerly
wind gusting near 20 knots.

At DTW... The window for thunderstorms will last about another hour
after forecast issuance before the supporting front carries storms
eastward and trailing showers shortly after. Intermittent coverage
of borderline IFR/MVFR ceiling will trail the front through about
mid evening before lifting to VFR for the rest of the night. Any
ceiling will be mostly above 5000 ft until closer to sunrise through
Friday morning when some MVFR stratus/stratocu is expected to
develop.

//DTW Threshold Probabilities...

* Medium for ceiling AOB 5000 feet during the evening and then
  during Friday morning.

* High for thunderstorms impacting DTW through 01z.

&&

.PREV DISCUSSION...
Issued at 359 PM EDT Thu May 12 2016

DISCUSSION...

Surface cold front is making it's way across Michigan at 300 PM,
perched just at the western edge of the forecast area. Convection so
far this afternoon has been located behind the front, where colder
air arriving aloft in association with the upper wave has been
needed to erode a cap forecast model soundings have been showing
between 925-850mb. These same model forecast soundings (NAM, RAP,
HRRR, GFS) over Southeast Michigan show this cap eroding between 19-
21Z, which would allow storms to begin firing ahead of/along the
front as it progresses into Southeast Michigan during the next few
hours. Forecast allows room for this to transpire, but highest
coverage of showers/tstorms is now expected this evening behind the
cold front. SPC analysis shows ML CAPE values have built in excess
of 500 J/KG across much of the area. 12Z runs of models showed we
may reach around 1000 J/KG (ML CAPE) at peak heating today (T/Td of
77/63). This will continue to support only a marginal threat for
severe weather as 0-6km bulk shear values remain at 25-30 kts.
Biggest threat from storms will be damaging wind gusts up to 60 mph
given unidirectional wind profile and inverted-v look to forecast
soundings. Hail up to 1 inch in diameter still a possibility,
however most CAPE is expected to remain positioned below -10C.

GFS/NAM drop a weak surface trough down across Southeast Michigan
very late tonight and early Friday. Moisture looks to be confined
between a fairly shallow layer between 850-700mb by this point, and
with the base of a building inversion positioned just above this
layer, think we may only see a sprinkle or isolated light shower if
anything. Brief shortwave ridging will build in by mid-afternoon
Friday shutting down any chance for a light shower. Cooler air
tomorrow will drop high temperatures back down to near seasonal
normals in the mid 60s.

Upper energy dropping down into the western Great Lakes from Central
Canada will kick an area of surface low pressure along the
Michigan/Ohio border Friday night, tracking just ahead of a surface
cold front. System will not be able to tap into deep moisture, but
will see H850 dewpoints rise to 4-6C across the southern portion of
the forecast area. Good upper diffluence and deformation on the
north side of the low track however, will provide an area of
steadier rain for Southeast Michigan overnight. Models suggest there
will be a stripe of stronger FGEN forcing embedded within the area
of deformation, bringing locally higher rainfall amounts, with
totals exceeding one-half inch. Still trying to pinpoint where this
will occur however, as latest model runs have shown some divergence
with the track of the surface low center (between Toledo and
Detroit). Will continue to mention a chance for thunder along and
south of the low track, generally south of M-59 right now, where
slightly warmer airmass will provide elevated instability.

The next in a stream of shortwaves will arrive into Lower Michigan
Saturday into Saturday Night as it pivots down around a vortex
setting up over Ontario. This next shortwave looks large and is
currently located just north of Hudson Bay. While this airmass will
have dry origins and only bring small chances for precipitation on
Saturday, it will pull very cold air down with it (-6 to -8 C by
Saturday night). Plenty of clouds and cool northwest flow will help
keep temperatures suppressed, with highs Saturday only expected to
reach the upper 40s to low 50s. Min temperatures Saturday night are
expected to fall into the low 30s across much of Southeast Michigan
(warmer in Detroit), and although skies should clear at least
partially, the northwest gradient should remain strong enough to
mitigate any frost threat. Temperatures are forecast to fall just at
or just below freezing for much of the area however.

Sunday into early next week: The main upper low center will shift
off to the northeast, but the local area still looks to be under the
influence of below-average upper heights. It will continue to be
much cooler than normal Sunday, with a few diurnal rain showers or
maybe even some graupel possible. A period of minor height rises is
likely Sunday night into Monday, leading to a period of dry weather.
Perhaps some frost issues Sunday night depending on where the
surface high is centered. Global models appear to be having trouble
with a secondary upper low rotating southward out of the Canadian
prairies along the western periphery of the greater longwave trough
Tuesday onward. This results in low confidence in precipitation
chances and timing for next week. A modest warming trend appears to
be in the offing, although a continuation of below-normal
temperatures is favored.

MARINE...

Moderate south to southwesterly winds late today will become
westerly tonight as a cold front lifts through the region. Scattered
thunderstorms will accompany the frontal passage this evening, with
stronger storms possible.  Drier air and a tight pressure gradient
will allow westerly winds to increase on Friday. There remains
uncertainty with regards to how much these winds will impact the
area waters, but wind speeds over the land are expected to reach the
25 to 30 knot range. Small craft advisories may eventually be needed
particularly for Saginaw Bay, Lake St Clair, and the Michigan waters
of Lake Erie.

HYDROLOGY...

Showers and thunderstorms will increase in coverage through this
evening as a cold front tracks across Southeast Michigan.  Rainfall
amounts will generally average between one-quarter and one-half
inch. Some locally higher amounts in excess of 1/2 inch will be
possible, particularly in areas that see stronger thunderstorms.

A second round of rainfall is expected Friday night as a low
pressure system tracks across Lower Michigan. Rainfall totals
between one-quarter and three-quarters of an inch expected.

&&

.DTX Watches/Warnings/Advisories...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....BT
DISCUSSION...HLO/DT
MARINE.......MR
HYDROLOGY....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, May 12, 3:04 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EDT THU MAY 12 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-132015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
404 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO SOUTHEAST MICHIGAN VERY LATE THIS
AFTERNOON AND THIS EVENING IN ASSOCIATION WITH A PASSING COLD
FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH
POTENTIAL TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN
DIAMETER. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF M-59 FRIDAY NIGHT.

TEMPERATURES ARE EXPECTED TO FALL INTO THE LOW TO MID 30S SATURDAY
NIGHT AND SUNDAY NIGHT...LEADING TO POSSIBLE FROST/FREEZE
CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-132015-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
404 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO SOUTHEAST MICHIGAN VERY LATE THIS
AFTERNOON AND THIS EVENING IN ASSOCIATION WITH A PASSING COLD
FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH
POTENTIAL TO PRODUCE WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH
IN DIAMETER. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 30 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT OVER LAKE ST CLAIR
AND WESTERN LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

HLO

In the hours before

Special weather statement, May 12, 4:20 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EDT THU MAY 12 2016

MIZ048-053-054-122215-
TUSCOLA MI-BAY MI-SAGINAW MI-
520 PM EDT THU MAY 12 2016

...SPECIAL WEATHER STATEMENT...

AT 520 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAGINAW...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MUNGER AROUND 540 PM EDT.
  REESE AROUND 545 PM EDT.
  QUANICASSEE AROUND 550 PM EDT.
  FAIRGROVE AROUND 600 PM EDT.
  AKRON AROUND 605 PM EDT.
  UNIONVILLE AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COLWOOD...ELLINGTON...
GILFORD...ARTHUR...BUENA VISTA TOWNSHIP...INDIANTOWN...COLLING...
WATROUSVILLE...BAY PARK AND RICHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4376 8344 4374 8347 4367 8346 4367 8312
      4351 8311 4332 8393 4347 8407 4365 8371
      4364 8369 4368 8364 4377 8347
TIME...MOT...LOC 2120Z 242DEG 25KT 4343 8392

DG
Special weather statement, May 12, 4:34 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
534 PM EDT THU MAY 12 2016

MIZ053-060-061-068-069-075-122230-
LIVINGSTON MI-GENESEE MI-SAGINAW MI-WASHTENAW MI-OAKLAND MI-
SHIAWASSEE MI-
534 PM EDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR GENESEE...WASHTENAW...EASTERN
SHIAWASSEE...SOUTHEASTERN SAGINAW...LIVINGSTON AND WESTERN OAKLAND
COUNTIES UNTIL 630 PM EDT...

AT 531 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS...SOME
STRONG...ALONG A LINE EXTENDING FROM NEAR CORUNNA TO NEAR PINCKNEY
TO NEAR BROOKLYN. MOVEMENT WAS NORTHEAST AT 35 MPH.

WINDS TO NEAR 40 MPH WILL BE POSSIBLE WITH A FEW OF THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HAMBURG AROUND 535 PM EDT.
  HOWELL AND LENNON AROUND 540 PM EDT.
  BRIGHTON AND NEW LOTHROP AROUND 545 PM EDT.
  FLUSHING AROUND 550 PM EDT.
  HARTLAND AND MONTROSE AROUND 555 PM EDT.
  MILFORD...CHELSEA AND BEECHER AROUND 600 PM EDT.
  CLIO AND MOUNT MORRIS AROUND 605 PM EDT.
  ANN ARBOR AND DEXTER AROUND 610 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BURT...DAVISBURG...
DEERFIELD TOWNSHIP...ROSE CENTER...PLEASANT LAKE...BRIDGEWATER...
CHILSON...PITTSFIELD TOWNSHIP...ISLAND LAKE STATE RECREATION AREA
AND THETFORD TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4229 8413 4241 8402 4325 8409 4322 8347
      4279 8344 4243 8355 4209 8354 4208 8413
TIME...MOT...LOC 2131Z 236DEG 30KT 4306 8407 4251 8393 4213 8420

DG
Local storm report, May 12, 4:44 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
544 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     4 ENE SAGINAW           43.43N 83.86W
05/12/2016  M54 MPH          SAGINAW            MI   AWOS

            MEASURED AT HARRY BROWNE AIRPORT /KHYX/

&&

DT
Special weather statement, May 12, 5:32 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
632 PM EDT THU MAY 12 2016

MIZ055-061>063-069-070-075-076-082-122330-
SANILAC MI-LENAWEE MI-MACOMB MI-GENESEE MI-ST. CLAIR MI-WAYNE MI-
WASHTENAW MI-OAKLAND MI-LAPEER MI-
632 PM EDT THU MAY 12 2016

...SPECIAL WEATHER STATEMENT...

AT 631 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM COLUMBIAVILLE TO NEAR WEST BLOOMFIELD TO CLINTON.
MOVEMENT WAS NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COLUMBIAVILLE AND WEST BLOOMFIELD AROUND 635 PM EDT.
  CLARKSTON AROUND 640 PM EDT.
  PONTIAC AND NORTH BRANCH AROUND 645 PM EDT.
  MILAN...OXFORD AND CLIFFORD AROUND 650 PM EDT.
  ANN ARBOR AND SALINE AROUND 655 PM EDT.
  MARLETTE AND WILLIS AROUND 700 PM EDT.
  YPSILANTI AND DIXBORO AROUND 705 PM EDT.
  ROMEO...ALMONT...BELLEVILLE AND DRYDEN AROUND 710 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE JUHL...WATERFORD...
BRIDGEWATER...WOLVERINE LAKE...PITTSFIELD TOWNSHIP...LYNN TOWNSHIP...
STONEY CREEK METRO PARK...COMMERCE...LEONARD AND BERKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4243 8374 4243 8366 4253 8367 4320 8343
      4333 8325 4333 8311 4343 8311 4369 8274
      4302 8282 4220 8333 4208 8367 4208 8377
      4205 8377 4194 8408
TIME...MOT...LOC 2231Z 229DEG 36KT 4317 8338 4265 8343 4204 8397

DG
Special weather statement, May 12, 5:34 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
634 PM EDT THU MAY 12 2016

MIZ049-122315-
HURON MI-
634 PM EDT THU MAY 12 2016

...SPECIAL WEATHER STATEMENT...

AT 633 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ELKTON...OR NEAR BAD AXE...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BAD AXE AROUND 640 PM EDT.
  KINDE AROUND 650 PM EDT.
  PORT HOPE AROUND 705 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REDMAN...RAPSON...
PINNEBOG...GRINDSTONE CITY...PARISVILLE...FILION...BACH...HELENA...
IVANHOE AND PORT CRESCENT STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4407 8284 4385 8264 4367 8258 4369 8267
      4367 8346 4374 8347 4381 8341 4381 8346
      4383 8339 4386 8345 4385 8337 4388 8333
      4390 8333 4391 8340 4388 8343 4389 8343
      4392 8340 4393 8330 4398 8325
TIME...MOT...LOC 2233Z 229DEG 35KT 4383 8313

DG
Special weather statement, May 12, 6:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
710 PM EDT THU MAY 12 2016

MIZ062-063-069-070-075-076-082-083-130015-
LENAWEE MI-MACOMB MI-ST. CLAIR MI-WAYNE MI-WASHTENAW MI-OAKLAND MI-
LAPEER MI-MONROE MI-
710 PM EDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONROE...EASTERN WASHTENAW...
NORTHEASTERN LENAWEE...SOUTHERN LAPEER...WAYNE...MACOMB...CENTRAL
ST. CLAIR AND OAKLAND COUNTIES UNTIL 815 PM EDT...

AT 710 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ROCHESTER TO NEAR PETERSBURG. MOVEMENT WAS
NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ROCHESTER AROUND 715 PM EDT.
  ROMEO AND ALMONT AROUND 720 PM EDT.
  ARMADA AROUND 725 PM EDT.
  MEMPHIS AND MAYBEE AROUND 730 PM EDT.
  CARLETON...CAPAC AND EMMETT AROUND 735 PM EDT.
  BELLEVILLE AROUND 740 PM EDT.
  FLAT ROCK AROUND 745 PM EDT.
  TAYLOR...ROMULUS AND TRENTON AROUND 755 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GROSSE POINTE
PARK...PALMYRA...ESTRAL BEACH...NEWPORT...TOLEDO BEACH...CONE...
LINCOLN PARK...RATTLE RUN...STONEY CREEK METRO PARK AND LEONARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4297 8242 4289 8247 4261 8252 4249 8271
      4252 8280 4237 8286 4230 8309 4224 8313
      4200 8313 4173 8342 4173 8369 4181 8396
      4305 8340
TIME...MOT...LOC 2310Z 223DEG 44KT 4276 8311 4184 8373

DG

The radar

The Detroit radar (KDTX), 150 km away, was scanning. The volume nearest the first event began at 23:09 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi

When
May 12, 6:10 PM EST
Where
Port Austin to Harbor Beach Mi forecast zone, Port Hope
Measured
38 kt (44 mph) measured gust
Reported by
ASOS
Coordinates
43.930, -82.720

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2016Every state in 2016This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634852.